Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Causes Of Leg Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

Magnets : A recent study found that socks containing magnets relieved diabetic neuropathy in most cases. However, they were less effective for foot pain due to other causes. Other Resources More information on PN is available from The NeuropathyAssociation at www.neuropathy.org and in the book Numb Toes and Aching Soles: Coping With PeripheralNeuropathy , by John A. Senneff. The Bottom Line Peripheral neuropathy is a disease of the...
Ask the Experts

Neuropathy and Thrombosis in Right leg

As I am suffering from severe inhibiting neuropathy in both feet and suspecting that the resulting affect on immobility has been the cause of the development of the deep vein thrombosis,I am contemplating going off the Combivir(current regimen plus...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Combivir + viramune would be an unusual cause of neuropathy. You might want to get an opinion from an HIV experienced neurologist on that. Usually the d drugs (D4T, ddI, ddC) are most linked to neuropathy. Protease inhibitors are rarely linked to... Read more »

neuropathy infeet/legs

hi docors-i am a 46 yr. old male, poz for about 15 yrs. CD4 of 275, and low viral load. iwas recently switched from epivir/kaletra/sustiva to epivir/viramune/viread. Lately i've been suffering with tingling/burning sensations in my feet and...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The drugs you were on previously and your current ones are not usually linked to peripheral neuropathy but can rarely cause or aggravate it. 3TC would be the most likely aggravating drug. Switching to abacavir or AZT might be helpful if the... Read more »

Neuropathy in legs and 3TC?

I've been positive for probably over 20 years and on meds for 8 years. Currently on atazanavir, abacavir and 3TC once a day, undetectable (for 7+ years) and CD count around 6-700. Had neuropathy when diagnosed in 1996 from HIV which declined...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
It is highly unlikely that the once daily dose of lamivudine makes any difference in the side effect profile of this drug, which is quite benign to begin with. Over the past 12 years, I have only ever encountered a single case of neuropathy that... Read more »

neuropathy in legs

Hi my name is Todd, 5 yrs ago diagnosed with hiv my level was 800,000. I spent 7 months in the hospital. Today my hiv hospital is undetecable. This is great! My problem was diagnosed with neuropathy and have been in a wheelchair. I can move my legs...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Severe weakness in the legs in the setting of untreated HIV infection can be due to HIV alone (peripheral neuropathy,demyelinating polyneuropathy, myelitis, sometimes myopathy) or associated causes (such as CMV or HTLV-I disease of spinal cord or... Read more »
Connect With Others

Neuropathy and Amitriptyline

Posted by ScotCharles, 1 Reply
I have developed painful neuropathy in my feet, hands and lower legs caused by a combination of some meds I take, long term HIV infection, and just plain ageing. The doctors are treating me with amitriptyline, which makes me feel shaky all day. ... Read more »

Neuropathy

Posted by Anonymous, 2 Replies
Anyone out there suffering from neuropathy in the legs & feet? Give me some solutions as to what helps?
Thanks a million.

Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »